# SDR AALA20020968

- Difficulty date: July 3, 2002
- Submitted: September 5, 2002
- Operation: Air carrier
- Aircraft: N488AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49681
- System (JASC): 2120 · Air Distribution System
- Part: Odor
- Condition: Detected
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ABQ - FLT 11287 - EN ROUTE PHX-DFW, DURING CRUISE AT 33,000 FEET, A STRONG ELECTRICAL FIRE SMELL ENTER THE COCKPIT FOLLOWED BY REPORTS FROM CABIN OF BURNING ELECTRICAL SMELL.  EMERGENCY PROCEDURE WERE FOLLOWED AND THE FLIGHT ATTENDANTS REPORTED THE SMELL SEVERE.  DIVERTED ABQ AND LANDED WITHOUT INCIDENT.  THE ODOR REMAINED WITH THE AIRCRAFT UNTIL ON THE GROUND AND THEN STARTED TO DISSIPATE.  THE FLIGHT ATTENDANTS REPORTED THAT THE ODOR WOULD CHANGE WHEN THE PACKS WERE SHUT OFF, BUT THE SMELL REMAINED.  THE SMELL WAS A VERY PRONOUNCED ELECTRICAL BURNING SMELL.  PRECAUTIONARY REPLACED NR 1 ENGINE AND WATER SEPARATOR COALESCER BAGS, LEAK CHECKED NORMAL.  SYSTEM GROUND CHECKED NORMAL OPERATION.  NO FUMES NOTED.  (M
